|FACE RASH/DRY SKIN
Nov 24, 2004
My face has broken out in redness,dryness and hive-like rash on the forehead and into the scalp and I feel like I want to scratch my face off. My meds are Tenofovir,Norvir,Invirase and Reyataz, all of which I began 6 weeks ago.I am a big user of Eucerin which helps sometimes but not consitently enough. Any suggestions? Thanks, David
| Response from Dr. Conway
Eucerin is an excellent moisturizer, often used to reduce irratation caused by other drugs, most notably topical agents such as Retin-A used for the treatment of other skin conditions.
As far as your current rash goes, it is uncommon with all of the drugs you are taking. However, if I had to select one, it would be the Reyataz, that can cause a rash of some type in up to 10% of cases, based on clinical trial data. If you are not having any other symptoms than the rash, it is still possible that you can continue the treatment and take antihistamines and the Euccerin cream (as well as an antihistamine cream, if you want) to help control the rash and see if it goes away over time. Otherwise, if you think you can't deal with this any more (totally your call), you may need to change therapy. If your viral load is already undetectable, it may be possible for you to change a single drug (Reyataz to something else that will work for you) as a simple approach to the problem. Otherwise, it gets more complicated and you need to chat with your doctor about it.
It is important for you to rememeber that with side effects like this, you are the boss....You need to tell the doc how bad it is and if you want to try to continue or not. For me, I need this information to make informed decisions in partnership with my patients.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Can One Use Topical Skin Care On Dry Shingles?
- Hiv Risk If U Get Semen On Your Hands
- How Long Does It Take For Hiv To Transmit?
- Early Signs Of Hiv Sore Throat After 8 Weeks
- Will Having My Genital Warts Removed Decrease My Chances Of Spreading It?
- When Will You See Symptoms Of Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.